Title

Analytically Calibrated Box-Cox Percentile Limits for Duration and Event-Time Models

Publication Type

Journal Article

Publication Date

2004

Abstract

This paper proposes a unified approach to constructing confidence limits for a future percentile duration or event-time. The construction is based on an analytical calibration of the Box–Cox-type “plug-in” percentile limits (PL). The performance of the calibrated Box–Cox PL is investigated using Monte Carlo experiments. Comparisons are made with PLs that are specifically designed for a particular distribution such as Weibull and lognormal. Excellent performances of the calibrated Box–Cox PL are observed. Simulation based on other popular duration models such as gamma and inverse Gaussian reveal that the proposed PL is robust against distributional assumptions and that it performs much better than the distribution-free PL. An empirical illustration is also provided.

Keywords

Analytical calibration; Box–Cox transformation; Duration model; Event-time model; Percentile limits

Discipline

Econometrics

Research Areas

Econometrics

Publication

Insurance: Mathematics and Economics

Volume

35

Issue

3

First Page

649

Last Page

677

ISSN

0167-6687

Identifier

10.1016/j.insmatheco.2004.08.002

Publisher

Elsevier

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1016/j.insmatheco.2004.08.002

This document is currently not available here.

Share

COinS